Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 18, 2011, 5:36 PM EDT for Orange County, Seminole County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 5:36 PM EDT (21:36 UTC)
- Expired
- Aug 18, 2011, 6:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 93 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307
WWUS82 KMLB 182136
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
536 PM EDT THU AUG 18 2011
FLZ041-044>046-182230-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
536 PM EDT THU AUG 18 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER EASTERN LAKE COUNTY...ORANGE COUNTY...SEMINOLE
COUNTY...SOUTHERN VOLUSIA COUNTY...
* UNTIL 630 PM EDT.
AT 531 PM EDT...DOPPLER RADAR INDICATED TWO WELL DEFINED
THUNDERSTORM OUTFLOW BOUNDARIES CONVERGING OVER WEST ORANGE COUNTY.
AS THESE BOUNDARIES COLLIDE...STRONG THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND NORTH OF THE I-4 CORRIDOR BETWEEN THE ATTRACTIONS
AREA AND SANFORD.
LOCATIONS IN THE PATH OF THE EXPECTED STORMS INCLUDE FERN
PARK...MIDWAY...ORLOVISTA AND WEKIWA SPRINGS STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED
AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF
COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY
FROM TREES.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM
RIDES AS SOON AS THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK
STAFF.
GUSTY WINDS UP TO 40 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND.
LAT...LON 2878 8165 2886 8137 2882 8108 2876 8106
2875 8106 2873 8104 2862 8100 2835 8135
2835 8166 2857 8166 2858 8165 2859 8166
TIME...MOT...LOC 2132Z 214DEG 39KT 2858 8146
$$
BRAGAWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:45 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 18, 3:45 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 345 PM EDT THU AUG 18 2011 .DISCUSSION... TONIGHT...EXPECT INCREASE IN STORM COVERAGE OVER THE INTERIOR AS BOUNDARIES COLLIDE. LATE MORNING CAPE SOUNDING CONTINUES TO SHOW MOIST AIRMASS IN THE LOW LEVELS AND STILL SOME DRYING IN THE MID LEVELS. THIS SHOULD PRODUCE STRONG DOWNBURST WINDS IN THE TALLER STORMS. SLOW STORM MOTION TO THE NE AT 10 MPH OR LESS WILL PROMOTE VERY HEAVY RAINFALL. OF COURSE THE PRIMARY THREAT IS THE FREQUENT TO EXCESSIVE LIGHTNING. CONVECTION MAY PERSIST A LITTLE PAST SUNSET BUT SHOULD END BY MIDNIGHT. EXPECT TO SEE SHOWERS REDEVELOP OVER THE ATLANTIC WHICH MAY BRUSH THE TREASURE COAST ESPECIALLY OVERNIGHT. FRI...SFC/LOW LEVEL RIDGE AXIS LIFTS NORTHWARD WITH DEEPER MOISTURE FROM S FL LIFTING OVER THE SRN HALF OF THE FORECAST AREA IN THE AFTERNOON. LOW LYR FLOW AT 10-15 KNOTS AND DEEPER MOISTURE OVER SRN SECTIONS WILL FAVOR LIKELY POPS ACROSS THE SRN INTERIOR AND 40-50 PCT AFTN THUNDERSTORM CHCS FOR THE REMAINDER OF THE AREA. HIGHS AROUND 90 COAST TO 92-94 OVER THE INTERIOR. SAT-MON...GFS AND NAM MODELS SHOW DEEP MOISTURE IS NOW FORECAST TO REMAIN OVER MUCH OF CENT/SOUTH FL SAT SO HAVE RAISED POPS UP TO 50 PERCENT MAINLY OVER SOUTHERN SECTIONS. LOWEST RAIN CHANCES LOOK TO BE 30 PERCENT OVER COASTAL VOLUSIA. EASTERLY LOW LEVEL FLOW PROGD SUNDAY WITH PWATS ONLY 1.5 TO 1.6 INCHES AND HAVE LOWERED POPS TO 20-30 PCT OVER MOST OF EAST CENTRAL FL. WILL KEEP POPS EVEN LOWER ALONG THE VOLUSIA COUNTY COAST. BY MONDAY...RIDGE ALOFT CONTINUES ACROSS N FL AND DEEP EASTERLIES AT THE LOW LVLS FORECAST WITH PWATS AROUND 1.6 INCHES. WILL SEE ANOTHER DAY WITH BELOW NORMAL RAIN CHANCES TO START THE NEXT WORK WEEK. HIGHS THROUGH THE PERIOD FROM NEAR 90 AT THE COAST TO AROUND 94 INTERIOR. TUE-WED...SFC RIDGE WILL REMAIN JUST NORTH OF THE AREA WITH CONTINUED EASTERLY FLOW AND A RELATIVELY DRY AIRMASS FORECAST TO CONTINUE NEAR THE AREA. THIS WILL CONTINUE MAINLY LOWER THAN NORMAL RAIN CHANCES...EXCEPT WILL SHOW A TREND TO SLIGHTLY HIGHER POPS ACROSS SRN SECTIONS AS SOME MOISTURE TRIES TO WORK NORTHWARD. LOOKING OUT TO THURSDAY AND THURSDAY NIGHT NEXT WEEK...GFS/ECMWF AND CANADIAN MODELS ARE COMING INTO BETTER AGREEMENT WITH A POTENTIAL TROPICAL SYSTEM NEAR HISPANIOLA VICINITY TUE...THE SRN BAHAMAS ON WED AND HAVING A CHANCE TO POSSIBLY AFFECT FL JUST BEYOND THE 7 DAY FORECAST PERIOD...ASSUMING THIS SYSTEM DOES INDEED DEVELOP AS THE MODELS ARE INDICATING. WOULD NOT NORMALLY MENTION THE POTENTIAL FOR A TROPICAL SYSTEM AT THIS LONG TIME RANGE BUT THE MODELS ARE COMING INTO SOMEWHAT BETTER AGREEMENT AND HAVE BEEN SHOWING THE POTENTIAL OF A SYSTEM FOR MULTIPLE DAYS. AT THIS POINT...IT IS BEST TO CONTINUE TO MAKE PREPARATIONS AS YOU NORMALLY WOULD AS WE ENTER THE PEAK OF THE HURRICANE SEASON FROM MID AUG TO EARLY OCT AND KEEP UP WITH LATEST TROPICAL WEATHER OUTLOOKS AND FORECASTS OVER THE NEXT WEEK. && .AVIATION... EXPECT INCREASE IN STORM COVERAGE OF INTERIOR SECTIONS NEXT FEW HOURS AS BOUNDARIES COLLIDE. TEMPO MVFR IN TSRA FROM 20Z-23Z AT MCO/LEE/SFB. AT LEAST VCTS AT DAB. && .MARINE... SE/E FLOW OVER THE WEEKEND AND INTO EARLY NEXT WEEK WILL BUILD SEAS TO 2-3 FT NEAR SHORE UP TO AROUND 4 FT OFFSHORE. SCATTERED STORMS STILL EXPECTED ACROSS THE WATERS FRIDAY AND SATURDAY WITH LESSENING COVERAGE SUNDAY AND MONDAY OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 75 92 / 20 40 10 30 MCO 75 94 75 94 / 20 50 20 50 MLB 75 90 76 91 / 20 40 20 40 VRB 74 92 75 91 / 30 50 20 50 LEE 76 94 76 95 / 30 40 10 50 SFB 76 95 76 94 / 20 50 10 40 ORL 77 95 77 94 / 20 50 20 50 FPR 73 91 73 91 / 30 50 20 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...KELLY IMPACT WX....HAGEMEYER
Hazardous weather outlook, Aug 18, 5:31 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 531 AM EDT THU AUG 18 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 531 AM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... DEEP TROPICAL MOISTURE WILL COMBINE WITH DAYTIME HEATING AND THE AFTERNOON SEA AND LAKE BREEZE BOUNDARIES TO PRODUCE NUMEROUS SHOWERS AND LIGHTNING STORMS ACROSS EAST CENTRAL FLORIDA TODAY. THE PRIMARY STORM THREATS THIS AFTERNOON WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS IN EXCESS OF 40 MPH. STORM MOTION TODAY WILL BE SLOW...A NORTH TO NORTHEAST DRIFT AT AROUND 5 MPH. IF SKIES LOOK THREATENING...MOVE INDOORS TO SAFETY. WHEN THUNDER ROARS...GO INDOORS. .FLOOD IMPACT... DUE TO WEAKER STEERING WINDS RESULTING IN A SLOWER STORM MOVEMENT TODAY...STRONGER STORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES...WHICH COULD PRODUCE LOCAL TEMPORARY FLOODING OF ROADS AND OTHER LOW LYING POORLY DRAINED AREAS. REDUCE YOUR SPEED WHEN DRIVING IN HEAVY RAIN. FLORIDA LAW REQUIRES YOUR HEADLIGHTS AND WIPERS TO BE ON WHEN IT'S RAINING. .MARINE THUNDERSTORM GUST IMPACT... STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 35 KNOTS OR HIGHER ON INLAND LAKES...AND OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS. MARINERS SHOULD MOVE TO SAFE HARBOR IN ADVANCE OF STORMS. .WATERSPOUT IMPACT... VERY DEEP MOISTURE COUPLED WITH LIGHT WINDS WILL MEAN FAVORABLE CONDITIONS FOR WATERSPOUT FORMATION OVER THE NEAR SHORE ATLANTIC... INTRACOASTAL WATERWAY...AND LARGER INLAND LAKES SUCH AS OKEECHOBEE ...GEORGE...APOPKA...KISSIMMEE AND THE TOHO LAKES. THIS WILL ALSO MEAN AN ENHANCED THREAT FOR LANDFALLING WATERSPOUTS ONTO ADJACENT LAND AREAS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED TO LOCALLY NUMEROUS LIGHTNING STORMS ARE EXPECTED THROUGH EARLY NEXT WEEK OVER EAST CENTRAL FLORIDA AND THE ADJACENT ATLANTIC. STORMS WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
In the hours before
Special weather statement, Aug 18, 5:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
536 PM EDT THU AUG 18 2011
FLZ041-044>046-182230-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
536 PM EDT THU AUG 18 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER EASTERN LAKE COUNTY...ORANGE COUNTY...SEMINOLE
COUNTY...SOUTHERN VOLUSIA COUNTY...
* UNTIL 630 PM EDT.
AT 531 PM EDT...DOPPLER RADAR INDICATED TWO WELL DEFINED
THUNDERSTORM OUTFLOW BOUNDARIES CONVERGING OVER WEST ORANGE COUNTY.
AS THESE BOUNDARIES COLLIDE...STRONG THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND NORTH OF THE I-4 CORRIDOR BETWEEN THE ATTRACTIONS
AREA AND SANFORD.
LOCATIONS IN THE PATH OF THE EXPECTED STORMS INCLUDE FERN
PARK...MIDWAY...ORLOVISTA AND WEKIWA SPRINGS STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED
AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF
COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY
FROM TREES.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM
RIDES AS SOON AS THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK
STAFF.
GUSTY WINDS UP TO 40 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND.
LAT...LON 2878 8165 2886 8137 2882 8108 2876 8106
2875 8106 2873 8104 2862 8100 2835 8135
2835 8166 2857 8166 2858 8165 2859 8166
TIME...MOT...LOC 2132Z 214DEG 39KT 2858 8146
BRAGAWThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:31 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 59 min |
| Aug 18, 6:44 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 2 hr |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.